Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 27, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 7, 2006, 4:43 PM CDT for McLean County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 7, 2006, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County McLean County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:50 AM CDT, 12 hours 53 minutes earlier.
Area forecast discussion, Jun 7, 3:50 AM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT WED JUN 7 2006 .DISCUSSION... A RATHER FRUSTRATING FORECAST PACKAGE THIS MORNING...AS MODELS APPEAR TO BE CONVERGING ON A WETTER SOLUTION FOR THE WEEKEND THAN PREVIOUSLY IN EARLIER FORECAST PACKAGES TOWARD THE BEGINNING OF THIS WEEK. THE 12 KM NAM AND 40KM GFS BOTH SUGGEST THAT CURRENT CONVECTION OVER EAST CENTRAL IL...MOST OF INDIANA AND THE NORTHEAST QUARTER OF THE WFO PAH CWA WILL EXPAND SOUTHWEST WITH TIME. AN UPPER LEVEL JET MAX AND CHANNELED VORTICITY WILL INTERSECT WITH A NARROW AXIS /ROUGHLY 225 NM WIDE/ BAND OF MOISTURE /PWS GREATER THAN 1.5 INCHES/ AND MODERATE INSTABILITY /GOES SOUNDER LIFTED INDEX VALUES BTWN -3 AND -6 C AT 08Z/ THIS MORNING AHEAD OF THE DYNAMICALLY INDUCED FRONTAL BOUNDARY EAST OF THE UPPER LEVEL RIDGE. UNFORTUNATELY...GIVEN THE MODERATE UPPER LEVEL SUPPORT...THE AGEOSTROPHIC RESPONSE OF THE LOW LEVEL WINDS...COMBINED WITH THE DOMINANT UPPER LEVEL NORTHWEST FLOW...WILL LEAD TO ENOUGH SHEAR TO PRODUCE ORGANIZED UPDRAFTS IN THUNDERSTORMS LATER THIS MORNING AND INTO THE AFTERNOON. WITH ADEQUATE INSOLATION EXPECTED TO BE IN PLACE BY 15Z OVER MOST OF THE WFO PAH FORECAST AREA...STRONG TO SEVERE STORMS ARE NOT OUT OF THE QUESTION. IN FACT...THE 06Z SPC DAY 1 OUTLOOK HAS MOST OF THE FORECAST AREA IN A SLIGHT RISK FOR TODAY. GIVEN THE INCREASE IN STEERING FLOW TODAY...I BELIEVE THAT A MAJORITY OF THE SIGNIFICANT CONVECTIVE ACTIVITY WILL BE CONFINED TO THE AFTERNOON HOURS...TAPERING OFF AND LEAVING THE FORECAST AREA BY 10 PM. THE ECWMF...NAM AND GFS AGREE THAT THE UPPER LEVEL RIDGE WILL MOVE IN AND PROVIDE ENOUGH OF A CAP AND SUBSIDENCE TO HALT ANY CONVECTION ON THURSDAY INTO EARLY FRIDAY. HOWEVER...THE INFLUENCE OF THE CLOSED LOWS OVER THE NORTHWEST U.S. AND EASTERN GREAT LAKES WILL SERVE TO EFFECTIVELY DAMPEN THE PROMINENT RIDGE INTO THE SOUTHERN 1/2 OF THE U.S...CENTERED OVER TX. IT IS AT THIS POINT THAT THE MODELS PLACE THE WFO PAH FORECAST AREA IN A SEMI-PERMANENT WARM AIR ADVECTION/BAROCLINIC ZONE. THE CONSTANT INFLUX OF HIGH THETA-E AIR...PASSING SHORTWAVE OVER THE RIDGE TO THE WEST OF THE FORECAST AREA WILL KEEP SCATTERED CONVECTION IN PLACE THE ENTIRE WEEKEND AND INTO EARLY NEXT WEEK. THE LAST COUPLE OF FORECAST PACKAGES HAVE BEEN TRENDING TOWARD THIS WETTER SOLUTION. AS THE SAYING GOES...IN FOR A PENNY...IN FOR A POUND...I DECIDED TO GO ABOVE MOS GUIDANCE VALUES...BUT STILL BELOW OTHER NUMERICAL OUTPUT TO PLACE MOST OF THE WFO PAH FORECAST AREA IN A CHANCE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM LATE FRIDAY INTO EARLY NEXT WEEK. DEPENDING ON THE AMOUNT AND PERSISTENCE OF CLOUD COVER FROM THUNDERSTORM ACTIVITY...TEMPERATURES ALONG THE FIXED WARM FRONT/STATIONARY BOUNDARY WILL BE A REAL HEADACHE FOR THE WFO PAH FORECAST AREA. I SUSPECT QUITE A FEW FORECAST UPDATES WILL TAKE PLACE THROUGHOUT THE WEEKEND AND INTO EARLY NEXT WEEK...AT LEAST FOR TEMPERATURES. ALTHOUGH IT WILL BE MORE HUMID THIS WEEKEND THAN PREVIOUS DAYS...HEAT INDEX VALUES SHOULD BE NOMINAL. HEAT INDEX VALUES IN THE 90S MAY BE POSSIBLE ON MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH
Hazardous weather outlook, Jun 7, 4:30 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT WED JUN 7 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 430 AM CDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND AREAS NEAR THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI. ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING WILL INCREASE IN COVERAGE DURING THE DAY...BUT SHOULD REMAIN BELOW SEVERE LIMITS. BY NOON...ANY SUNSHINE WILL HELP TO CREATE A VERY UNSTABLE ENVIRONMENT ACROSS MUCH OF THE AREA. A WEAK FRONT WILL THEN MOVE ACROSS THE REGION AND SERVE AS A FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT. STORMS WILL MOVE SOUTHEAST AT 30 TO 40 MPH. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE...ESPECIALLY OVER SOUTHWEST INDIANA AND WESTERN KENTUCKY. THE STORMS SHOULD WEAKEN AND END FROM NORTHWEST TO SOUTHEAST THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE BEGINNING FRIDAY NIGHT OVER THE NORTHERN SECTIONS AND CONTINUING FOR MOST OF THE REGION THROUGH TUESDAY. A WEAK FRONT IS EXPECTED TO LAY ACROSS THE AREA DURING THAT TIME PERIOD. THERE IS THE POTENTIAL FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS DURING THAT PERIOD...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING FOR AREAS EAST OF THE MISSISSIPPI. SPOTTERS MAY AGAIN BE ACTIVATED AT TIMES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SPODEN
In the hours before
Local storm report, Jun 7, 4:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
413 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
JGLocal storm report, Jun 7, 4:26 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M0.88 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jun 7, 4:29 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL CALHOUN 37.54N 87.26W
06/07/2006 M1.75 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:18 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 42 min |
| Jun 7, 3:35 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 55 min |
| Jun 7, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 34 min |
| Jun 7, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 57 min |
| Jun 7, 5:16 PM CDT | Flash Flood Warning | PAH | Muhlenberg | 119 min |
| Jun 7, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins | 28 min |
| Jun 7, 5:25 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 65 min |
| Jun 7, 5:28 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 62 min |
| Jun 7, 5:29 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 31 min |
| Jun 7, 5:42 PM CDT | Tornado Warning | PAH | Christian | 48 min |
| Jun 7, 6:29 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 31 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.